Get E-Book on COVID-19

Q. My son is worried and depressed about his final exams. Kindly advise.

Answered by
Dr. Kumarshri Shriniwas Saraswat
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Dec 09, 2016 and last reviewed on: Dec 22, 2020

Hi doctor,

My son is 22 years old and doing final year college. He used to be good at studies. During his first year college, he was in love with a girl and that was a one side affair. So, he became depressed. He was diagnosed with acute psychosis and treated with Divalproex sodium and Olanzapine. He was stabilized by then. He continued medication for three months and then stopped it. Again, before four months, he became hyperactive, sleepless, angry and began to feel invincible. He was being treated for acute mania with Lithium carb 900 mg and Olanz 15 mg. Now, he has to appear for his final examinations and he is too much worried and depressed. Sometimes, he cries. I took him to the same doctor and he gave some antidepressant, but no improvement in the last six days. Only we have five more days to exam. Kindly advice what to do.

#

Hello,

Welcome to icliniq.com.

I can understand the situation that you and your son are in and you have my sympathies for the same.

If worry and exam anxiety are the main issues currently, then he can be given tablet Trika SR (Alprazolam) 0.5 mg in the morning daily.

This can be given till his exams are over. Alprazolam should help to certain extent by temporarily reducing worries and stress.

Bipolar depression takes time to respond and I am sorry to say that there is no therapy, which will treat it instantaneously. Continue with the prescribed medication and things will hopefully improve with passing days.

I would also like to recommend that you convince him not to burden himself with the pressure of exam unnecessarily. The priority must be on coming out of bipolar depression and remaining normal in the future with proper treatment.

If he is not able to clear the exam this time, he can always do it at the next opportunity. You could also consider the option of not appearing for the exam if you feel that failing in the exam will hurt him emotionally more.

For further information consult a psychologist counsellor online --> https://www.icliniq.com/ask-a-doctor-online/psychologist-counsellor


Was this answer helpful?

 | 


Related Questions:
I wake up every morning with extreme tiredness, mild headache, feeling very sleepy and have no interest in work. Please give me advice.

Hi! I often get a cold that is followed by tracheitis. Sometimes I just get tracheitis without a cold. Sometimes tt wouldn`t resolve for months and I have to take antibiotics. I read that tracheitis is mostly bacterial but can it be viral as well? O...   Read full

My son has social withdrawal and isolation. Yet, he refuses treatment. Please help.

Hi! I often get a cold that is followed by tracheitis. Sometimes I just get tracheitis without a cold. Sometimes tt wouldn`t resolve for months and I have to take antibiotics. I read that tracheitis is mostly bacterial but can it be viral as well? O...   Read full

Taking medicines for bipolar disorder, but unable to sleep. Is there any suggestions?

When i go to the toilet i pass my stool and then when i wipe there is blood on the tissue   Read full


Disclaimer: Alternative medicine is not aimed to replace the services of your treating physician or allopathy medicines. Our site's information is to those who are willing to take responsibility for their health. If users use the information and stop prescribed medication without their physician's consent, they bear full responsibility for their actions. Information on alternative medicine should not be misinterpreted as a cure for any illness, as our body is complex and everyone reacts differently.
 
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Why is my son put on Paroxetine in spite of having bad withdrawals previously?

Query: Hello doctor, My 28 year old son is being treated for bipolar disorder and depression. He has been on and off antidepressants since he was 16 years old due to high anxiety issues. He just started with 50 mg Serquiler one to two tablets at night, 600 mg Gabapentin thrice a day, 20 mg Paxil once a day...  Read Full »

What is the reason for my restlessness?

Query: Hello doctor, I am feeling very restless, sleepy and crying the whole day. I have a feel that I am suffering from depression. Please advise.  Read Full »

Are my symptoms related to bipolar disorder or schizophrenia?

Query: Hello doctor, Since I was around 8 years old, I have experienced mood fluctuations but not in the normal bipolar way (which I am being tested for). I do not feel like my mood sways between depression and mania. It is always some level of mania but without depression. I also experience tactile hallu...  Read Full »

Also Read


Sinusitis - Causes, Symptoms and Treatment
Sinusitis is the infection of the air cavities within the nasal passages. Normally, the healthy sinuses are filled with ...  Read more»
Asthma and Its Rising Incidence
This article explains about asthma and its causes. It also focuses on the benefits of starting early treatment to lead a...  Read more»
Parkinson's Disease: Historical Aspects and Current Treatment Approaches
This article discusses the historical aspects of Parkinsonism and, the evidence based approaches currently available for...  Read more»

Ask your health query to a doctor online?

Ask a Psychologist Counsellor Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As content published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.